# SDR 2007FA0000968

- Difficulty date: November 2, 2007
- Submitted: November 2, 2007
- Operation: General aviation
- Aircraft: N8440M
- Make and model: Piper PA-28-161
- Aircraft serial: 288216002
- Aircraft time: 8,718 hours
- Engine: Lyc O320D3G
- Engine time: 9,644 hours
- Propeller: Snsnch 74DM
- System (JASC): 2510 · Flight Compartment Equipment
- Part: Inertia Reel
- Part number: 110744701
- Condition: Severed
- Location: Seat Harness
- Part time: 8,718 hours
- Component: Harness, Piper
- Component part number: 564863
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOTS SHOULDER HARNESS INERTIA REEL LOCKED UP, UPON EXAMINATION THE METAL GUIDE WHICH SURROUNDS THE FABRIC AND GUIDES IT ONTO THE REEL, HAD RUBBED AGAINST THE CENTER SHAFT OF THE REEL ITSELF.  THIS OVER TIME REDUCED THE DIAMETER OF THE SHAFT UNTIL IT FAILED.
